Alert archive / Indiana / Wind Advisories in 2012
Wind Advisory 12, NWS Chicago, IL
NWS Chicago, IL issued this wind advisory at Oct 30, 2012, 3:19 PM CDT for Lake County, Porter County, Indiana. It took effect at Oct 30, 2012, 7:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2012, 3:19 PM CDT (20:19 UTC)
- In effect from
- Oct 30, 2012, 7:00 PM CDT
- Expired
- Oct 31, 2012, 4:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Chicago, IL
Counties Lake County, IN, Porter County, IN
The radar
The Chicago radar (KLOT), 73 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1755 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
490 WWUS73 KLOT 302019 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 319 PM CDT TUE OCT 30 2012 INZ001-002-310430- /O.NEW.KLOT.WI.Y.0012.121031T0000Z-121031T0900Z/ /O.CON.KLOT.HW.W.0002.000000T0000Z-121031T0000Z/ LAKE IN-PORTER- INCLUDING THE CITIES OF...GARY...VALPARAISO 319 PM CDT TUE OCT 30 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING NEAR THE LAKE... ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT WEDNESDAY NEAR THE LAKE... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT WEDNESDAY. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM THIS EVENING. * TIMING AND WINDS...NORTHERLY WINDS WILL CONTINUE TO GUST TO BETWEEN 50 AND 60 MPH ALONG THE IMMEDIATE LAKEFRONT LATE THIS AFTERNOON. WINDS WILL CONTINUE TO SLOWLY SUBSIDE TONIGHT...HOWEVER OCCASIONAL GUSTS OVER 45 MPH WILL CONTINUE INTO THE EARLY PORTIONS OF THE OVERNIGHT HOURS. * IMPACTS...THE VERY STRONG WINDS COULD RESULT IN WIND DAMAGE... INCLUDING DOWNED TREES...TREE LIMBS AND POWER LINES...AND EVEN MINOR ROOF DAMAGE. BE CERTAIN THAT ANY LOOSE ITEMS SUSCEPTIBLE TO THE HIGH WINDS ARE SECURED. THE STRONG NORTHERLY WINDS MAY ADVERSELY IMPACT HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST HIGHWAYS...SUCH AS INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ IZZI
3 follow-up statements
340 WWUS73 KLOT 302343 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 643 PM CDT TUE OCT 30 2012 INZ001-002-310745- /O.EXP.KLOT.HW.W.0002.000000T0000Z-121031T0000Z/ /O.CON.KLOT.WI.Y.0012.121031T0000Z-121031T0900Z/ LAKE IN-PORTER- INCLUDING THE CITIES OF...GARY...VALPARAISO 643 PM CDT TUE OCT 30 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY NEAR THE LAKE... ...HIGH WIND WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING... * WINDS AND TIMING...SUSTAINED WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH THIS EVENING...DIMINISHING TO GUSTS UP TO 40 MPH OVERNIGHT. * IMPACTS...THE VERY STRONG WINDS COULD RESULT IN WIND DAMAGE... INCLUDING DOWNED TREES...TREE LIMBS AND POWER LINES...AND EVEN MINOR ROOF DAMAGE. BE CERTAIN THAT ANY LOOSE ITEMS SUSCEPTIBLE TO THE HIGH WINDS ARE SECURED. THE STRONG NORTHERLY WINDS MAY ADVERSELY IMPACT HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST HIGHWAYS...SUCH AS INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ MTF
688 WWUS73 KLOT 310309 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1009 PM CDT TUE OCT 30 2012 INZ001-002-310900- /O.CON.KLOT.WI.Y.0012.000000T0000Z-121031T0900Z/ LAKE IN-PORTER- INCLUDING THE CITIES OF...GARY...VALPARAISO 1009 PM CDT TUE OCT 30 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... * WINDS AND TIMING...SUSTAINED WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 TO 50 MPH. * IMPACTS...THE VERY STRONG WINDS COULD RESULT IN WIND DAMAGE... INCLUDING DOWNED TREES...TREE LIMBS AND POWER LINES...AND EVEN MINOR ROOF DAMAGE. BE CERTAIN THAT ANY LOOSE ITEMS SUSCEPTIBLE TO THE HIGH WINDS ARE SECURED. THE STRONG NORTHERLY WINDS MAY ADVERSELY IMPACT HIGH PROFILE VEHICLES...ESPECIALLY ON EAST TO WEST HIGHWAYS...SUCH AS INTERSTATE 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS BETWEEN 45 AND 57 MPH...ARE LIKELY. WINDS THIS STRONG CAN CAUSE MINOR PROPERTY DAMAGE UNLESS PRECAUTIONS ARE TAKEN. DRIVING MAY BE DIFFICULT...ESPECIALLY IN HIGH PROFILE VEHICLES. MOTORISTS SHOULD BE ALERT AND USE CAUTION. && $$ MTF
694 WWUS73 KLOT 310845 NPWLOT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 345 AM CDT WED OCT 31 2012 INZ001-002-310945- /O.EXP.KLOT.WI.Y.0012.000000T0000Z-121031T0900Z/ LAKE IN-PORTER- INCLUDING THE CITIES OF...GARY...VALPARAISO 345 AM CDT WED OCT 31 2012 ...WIND ADVISORY WILL EXPIRE AT 4 AM CDT EARLY THIS MORNING... NORTHERLY WINDS WILL CONTINUE TO GRADUALLY DECREASE IN SPEED THROUGH THE DAY. WIND GUSTS TO AROUND 40 MPH WILL STILL BE POSSIBLE ALONG THE IMMEDIATE LAKESHORE THIS MORNING...ESPECIALLY IN PORTER COUNTY. $$ MDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Oct 30, 3:07 PM CDT, 12 minutes earlier.
Area forecast discussion, Oct 30, 3:07 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
307 PM CDT TUE OCT 30 2012
.DISCUSSION...
SHORT TERM (THROUGH FRIDAY)...
307 PM CDT
"THE CYCLONE FORMERLY KNOWN AS SANDY" (TCFKAS) IS THE ONLY GAME
IN TOWN WEATHER-WISE IN THE SHORT TERM. SANDY WILL CONTINUE TO
SLOWLY SPIN DOWN OVER THE NEXT COUPLE DAYS...BUT WITH HER MASSIVE
CIRCULATION CUT OFF FROM THE POLAR JET THE SLOWLY DECAYING CYCLONE
WILL NOT BE IN ANY HURRY TO GO ANYWHERE ANYTIME SOON.
HAVE KILLED THE WIND HEADLINES EARLY FOR ALL BUT LAKE AND PORTER
COUNTIES IN INDIANA AS WINDS WINDS HAVE GENERALLY STAYED WELL BELOW
ADVISORY CRITERIA AND LIKELY TO CONTINUE TO DIMINISH. STILL GETTING
GUSTS AROUND 50KT ALONG THE INDIANA SHORE WHERE WINDS ARE BLOWING
ONSHORE AND REAPING THE BENEFITS OF ADDING LAKE INDUCED INSTABILITY
AND LESS FRICTION. WILL LET THE HIGH WIND WARNING CONTINUE FOR THE
INDIANA LAKEFRONT THROUGH 7 PM...THOUGH THE THREAT OF WARNING
CRITERIA WINDS SHOULD BE LESSENING WITH TIME THE REMAINDER OF THE
AFTERNOON. ALSO PLAN TO ISSUE A WIND ADVISORY TO BE TACKED ON TO THE
END OF THE HIGH WIND WARNING FOR THE INDIANA NEARSHORE.
DESPITE THE MUCH BELOW AVERAGE WATER LEVELS ON LAKE MICHIGAN PLAN TO
CONTINUE THE LAKE SHORE FLOOD WARNING AS THE MID LAKE SOUTH BUOY
CONTINUES TO HAVE WAVES AROUND 20FT...WHICH LIKELY IS TRANSLATING TO
GREATER THAN 20FT WAVES ALONG THE INDIANA SHORE AND PROBABLY CLOSE
TO 20FT ALONG THE COOK COUNTY SHORE. WAVES WILL BEGIN SLOWLY
SUBSIDE TONIGHT BUT EXPECT THE THREAT OF BEACH EROSION AND MINOR
FLOODING/SHORE INUNDATION TO CONTINUE TONIGHT AND POTENTIALLY INTO
EARLY WEDNESDAY. PLAN TO TRIM BACK THE END TIME OF THE CFW BY A
BIT WITH THE AFTERNOON ISSUANCE.
OTHERWISE REALLY NO SIGNIFICANT WEATHER TO AFFECT THE CWA THROUGH
FRIDAY. THE WESTERN EXTENT OF THE SHOWERS ASSOCIATED WITH TCFKAS
COULD CONTINUE TO CLIP NORTHWEST INDIANA THIS EVENING BUT RAIN
THREAT SHOULD BE WINDING DOWN TONIGHT. MARGINAL LAKE EFFECT SHOWER
SET-UP SHOULD GENERALLY BE FOCUSED EAST OF PORTER COUNTY INDIANA
THE NEXT FEW DAYS AS WINDS BACK TO MORE WESTERLY. THE BACK EDGE OF
THE CLOUD SHEILD ASSOCIATED WITH TCFKAS IS PROGGED TO BE PARKED
OVER OUR CWA THROUGH TOMORROW WITH CONSIDERABLY MORE CLOUD COVER
OVER FAR EASTERN AREAS WHILE WESTERN AREAS HAVE THE OPPORTUNITY TO
CLEAR OUT SOME.
LONG TERM (FRIDAY NIGHT ONWARD)...
205 PM CDT
MINIMAL SPREAD AMONGST THE GEFS MEMBERS WITH RESPECT TO THE 500MB
WAVE...ALLOWING THE REMNANTS OF THE TROPICAL WAVE AND ANOMALOUS
TROUGH TO FINALLY EXIT THE NORTHEASTERN UNITED STATES. MEANWHILE
THE BLOCKING RIDGE OVER THE CANADIAN MARITIME/NORTH ATLANTIC WILL
WEAKEN AND ELONGATE. THIS HIGH LATITUDE RIDGE WILL STRETCH FROM
WEST TO EAST ACROSS MUCH OF CANADA FOR THE BULK OF THE EXTENDED
PERIODS. GUIDANCE DOES INDICATE A BRIEF BUMP IN THE STRENGTH AND
POSSIBLY SOME AMPLIFICATION SUN/MON...HOWEVER THE FLOW ALOFT IS
EXPECTED TO REMAIN FLUID.
SCALING THIS DOWN TO THE SFC AND ANTICYCLONIC FLOW SHUD PUSH EAST
ACROSS THE CANADIAN PRAIRIES INTO WESTERN ONTARIO...STRETCHING SOUTH
THROUGH THE GREAT LAKES REGION FRI NGT. THIS WILL HOLD THRU EARLY
SAT UNTIL A WAVE EJECTING FROM THE CENTRAL ROCKIES BEGINS TO
APPROACH MIDDAY SAT. GUIDANCE DIFFERS ON THE PATH THIS WAVE WILL
TAKE...AND HAS TRENDED FURTHER SOUTH OVER THE PAST FEW CYCLES. THIS
SUGGESTS THAT PERHAPS THE STRENGTH OF THE SFC RIDGE OVER CANADA
COULD BE SLIGHTLY STRONGER THAN EARLIER THOUGHT...AND WOULD STEER
THIS WEAK WAVE FURTHER SOUTH. HOWEVER...GUIDANCE IS ALSO INDICATING
A 500MB TROUGH TO SLIDE SOUTH INTO THE HIGH-PLAINS SUN AND GRADUALLY
PIVOT EAST EARLY NEXT WEEK. WHICH DESPITE THE SLIGHTLY LOWER
POSSIBILITY OF PRECIP WITH THE WEAK WAVE SAT AFTN/SUN...ANOTHER CHC
FOR PRECIP DOES APPEAR TO MATERIALIZE FOR EARLY NEXT WEEK. AT THIS
TIME WILL KEEP THINGS DRY FOR MON/TUE.
OVERALL TEMPERATURES ARE EXPECTED TO RETURN TO SEASONAL CONDITIONS
THRU THE BULK OF THE EXTENDED. A COUPLE FEATURES COULD RESULT IN
SLIGHTLY WARMER TEMPS SAT AHEAD OF THE WEAK LOW PRESSURE
ARRIVING...WITH AN 850MB THERMAL RIDGE OF 6 TO 8 DEG C SLIDING
OVERHEAD. HOWEVER...WITH EASTERLY LLVL WINDS AND A THICKENING CLOUD
SHIELD THE ABILITY FOR THE SFC TO REALIZE THIS WARM AIR ALOFT LOOKS
MINIMAL.
BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* GUSTY NORTH-NORTHWEST WINDS THROUGH THE FORECAST PERIOD WITH
PEAK GUSTS GRADUALLY DECREASING THROUGH THE EVENING.
* MVFR CIGS DEVELOPING DURG THE EARLY EVENING AND LOWER TO ARND
18KFT DURG THE EARLY MORNING HOURS.
KREIN
//DISCUSSION...UPDATED 18Z...
MAIN FORECAST CONCERN FOR THE REMAINDER OF THE AFTERNOON WILL
CONTINUE TO BE GUSTY NNWLY WINDS. HOWEVER...LATEST TRENDS INDICATE
THAT GUSTS FOR THE REMAINDER OF THE AFTERNOON WILL BE A BIT LOWER
THAN PREVIOUSLY ANTICIPATED...WITH PERHAPS ANOTHER HOUR OF PEAK
GUSTS GREATER THAN 30KT...AND DROPPING INTO THE UPPER 20S BY
21-22Z AND THEN STEADILY DECREASING THROUGH THE EVENING AND
OVERNIGHT AS THE CENTER OF THE REMNANTS OF SANDY BEGIN TO LIFT OFF
TO THE NORTHEAST.
THE LEADING EDGE OF ENHANCED LOWER LEVEL MOISTURE IS SLOWLY MOVING
WWD AS THE RADIUS OF INFLUENCE OF SANDY CONTINUES TO SPREAD
OUTWARD. THE LATEST MODEL GUIDANCE SUGGESTS THAT MVFR CIGS
ASSOCIATED WITH THIS MOISTURE SHIELD WILL PUSH WWD OVER ORD/MDW
THROUGH THE AFTERNOON...WITH CIGS DROPPING TO MVFR LEVELS
OVERNIGHT AS COOLER AIR CONTINUES TO ADVECT INTO THE REGION. CIGS
SHOULD IMPROVE BY LATE TOMORROW MORNING AS SOME DRIER AIR MOVES
INTO THE REGION.
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MODERATE TO HIGH CONFIDENCE IN WIND TRENDS OVERALL...MODERATE
CONFIDENCE IN EXACT GUST MAGNITUDES AND TIMING.
* HIGH CONFIDENCE IN ALL OTHER FORECAST ELEMENTS.
KREIN
//OUTLOOK FOR ORD/MDW FOR 00Z THURSDAY-12Z TUESDAY...UPDATED 12Z...
WEDNESDAY NIGHT THROUGH SATURDAY...VFR. SLGT CHC SHRA SAT.
SUNDAY...CHC SHRA. MVFR CIGS PSBL.
MONDAY...SLGT CHC OF SHRA. OTHERWISE VFR.
KJB
&&
.MARINE...
224 PM CDT
.MARINE...
230 PM CDT
DEEP LOW PRESSURE REMNANTS OF HURRICANE SANDY LOW PRESSURE IN FAR
WESTERN PA AT MID AFTERNOON IS TO CONTINUE TO SLOWLY WEAKEN AND LIFT
N TOWARD EASTERN LAKE ERIE THE REST OF TODAY...AND THEN ACROSS THE
EASTERN LAKES AND INTO FAR SOUTHERN QUEBEC BY WED EVENING. THE LOW
THEN IS TO THEN MOVE NE TO THE ST. LAWRENCE VALLEY BY FRI MORNING.
MEANWHILE...A RIDGE OF HIGH PRESSURE OF INCHES EXTENDING FROM
NORTHERN ONTARIO SOUTHWARD ACROSS THE ARKLATEX WILL SLOWLY MOVE W
AND WEAKEN UNTIL ITS ABSORBED BY A NEW RIDGE OF HIGH PRESSURE
BUILDING ACROSS THE PLAINS WED NIGHT INTO THU.
AS THE LOW GRADUALLY WEAKENS AND MOVES OFF TO THE NE THE PRESSURE
GRADIENT OVER LAKE MI WILL GRADUALLY RELAX...RESULTING IN
DIMINISHING WINDS AND SUBSIDING WAVES. THE NORTH STORM FORCE WINDS
OF THIS MORNING AND AFTERNOON WILL GRADUALLY SLACKEN TO GALES
TONIGHT...AND TO LESS THAN GALE FORCE BY LATER WED AFTERNOON.
CORRESPONDINGLY...THE VERY LARGE WAVES WILL ALSO BE GRADUALLY
SUBSIDING DURING THE NIGHT AND WEDNESDAY DUE TO THE LESSENING
WINDS.
BY LATE FRI NIGHT AS THE HIGH PRESSURE RIDGE MOVES OVER THE UPPER
MIDWEST WINDS WILL HAVE DROPPED OF TO 10 KT OR LESS...AND REMAIN
LIGHT INTO EARLY NEXT WEEK AS A RIDGE OF HIGH PRESSURE REMAINS
OVER THE WESTERN GREAT LAKES.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...LAKESHORE FLOOD WARNING...ILZ014 UNTIL 3 PM WEDNESDAY.
IN...HIGH WIND WARNING...INZ001-INZ002 UNTIL 7 PM TUESDAY.
LAKESHORE FLOOD WARNING...INZ001-INZ002 UNTIL 3 PM WEDNESDAY.
LM...GALE WARNING...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
LMZ870-LMZ872-LMZ874-LMZ876-LMZ878 UNTIL 3 PM WEDNESDAY.
GALE WARNING...NEARSHORE WATERS UNTIL 4
AM WEDNESDAY.
&&Hazardous weather outlook, Oct 30, 4:37 AM CDT, 10 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 437 AM CDT TUE OCT 30 2012 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 310945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 437 AM CDT TUE OCT 30 2012 /537 AM EDT TUE OCT 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. NORTHERLY WINDS WILL GUST TO AROUND 60 MPH NEAR THE INDIANA SHORELINE OF LAKE MICHIGAN TODAY BEFORE EASING THIS EVENING. WIND GUSTS WILL INCREASE TO AS HIGH AS 55 MPH ALONG THE ILLINOIS SHORE THROUGH THIS AFTERNOON. THE STRONG NORTHERLY WINDS WILL ALLOW WAVES TO BUILD ON SOUTHERN LAKE MICHIGAN THIS MORNING. WAVE HEIGHTS BETWEEN 22 AND 27 FEET ARE EXPECTED TODAY. THESE LARGE WAVES WILL LIKELY IMPACT SHORELINE AREAS...CAUSING LAKE SHORE FLOODING AND BEACH EROSION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WIND GUSTS OF 35 TO 40 MPH MAY CONTINUE ALONG THE PORTER COUNTY SHORELINE WEDNESDAY. STRONGER WINDS WILL CONTINUE ACROSS LAKE MICHIGAN KEEPING WAVES IN THE 13 TO 18 FT RANGE WHICH WILL CONTINUE THE RISK OF LAKE SHORE FLOODING AND BEACH EROSION ALONG THE COOK COUNTY ILLINOIS SHORELINE AS WELL AS THE LAKE AND PORTER COUNTY INDIANA SHORELINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-310945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 437 AM CDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. GALE FORCE WINDS WILL CONTINUE THROUGH TONIGHT OVER THE ILLINOIS NEARSHORE WATERS. STORM FORCE WINDS WILL CONTINUE OVER THE INDIANA NEARSHORE WATERS THROUGH THIS AFTERNOON. GALE FORCE WINDS WILL OCCUR OVER THE INDIANA NEARSHORE WATERS FROM THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS WILL CONTINUE WEDNESDAY OVER THE THE ILLINOIS NEARSHORE WATERS FROM NORTHERLY ISLAND SOUTH. GALE FORCE WINDS WILL CONTINUE OVER THE INDIANA NEARSHORE WATERS THROUGH WEDNESDAY EVENING. WINDS AND WAVES WILL LIKELY REMAIN HAZARDOUS FOR SMALL CRAFT THROUGH FRIDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-310945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 437 AM CDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. STORM FORCE WINDS WILL CONTINUE ACROSS LAKE MICHIGAN THROUGH LATE AFTERNOON THEN EASE TO GALES WHICH WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. GALE FORCE WINDS ARE EXPECTED THROUGH WEDNESDAY EVENING ACROSS THE ENTIRE LAKE. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO MDB
In the hours before
Local storm report, Oct 30, 11:59 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO IL
1159 AM CDT TUE OCT 30 2012
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 AM NON-TSTM WND GST 1 WNW NEW CHICAGO 41.57N 87.30W
10/30/2012 M50 MPH LAKE IN MESONET
REPORTED AT INDOT STATION IN001
&&
IRIS SYSTEMLocal storm report, Oct 30, 12:00 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1200 PM CDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM NON-TSTM WND GST 8 ENE EAST CHICAGO 41.69N 87.31W
10/30/2012 M54.00 MPH LMZ744 IN SHIP
0830 AM NON-TSTM WND GST 4 NE CHICAGO 41.92N 87.57W
10/30/2012 M58.00 MPH LMZ741 IL C-MAN STATION
0845 AM NON-TSTM WND GST 2 NNE TOWN OF PINES 41.72N 86.94W
10/30/2012 M69.00 MPH LMZ745 IN C-MAN STATION
60KT GUST AT MICHIGAN CITY INDIANA...MCYI3
1045 AM NON-TSTM WND GST 4 WNW GARY 41.62N 87.42W
10/30/2012 M58.00 MPH LAKE IN AWOS
&&
IZZILocal storm report, Oct 30, 1:56 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
156 PM CDT TUE OCT 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM NON-TSTM WND DMG 2 NE DUNE ACRES 41.66N 87.08W
10/30/2012 LMZ745 IN PARK/FOREST SRVC
12 VEHICLE STORAGE BUILDING AT INDIANA DUNES NATIONAL
LAKE SHORE HQ HAD ROOF TORN OFF AND REAR WALL COLLAPSED.
DAMAGE TO 4 VEHICLES.
&&Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.